The doctor told my father to take 25 mg of prednisone for 30 days... He didnt mention anything about tapering... Does 25 mg for 30 days require tapering? or can he just abruptly stop taking it?
Call the doctor. If he is running out, ask the pharmacy to get a refill. Is it possible your dad was to go back before the end of the prescription and he forgot? Either way, he does have to taper so that he does not have major withdrawals. Be sure they understand that when you call. If he starts having withdrawal symptoms be sure he is seen immediately by a doctor or goes to the ER. Hope this works out for you.
It sounds like your father really needs to take the prednisone to bring down the swelling in his lungs. I take prednisone daily for a case of chronic hives. But my father-in-law used to take it for a case of COPD, and it helped him to breathe.
In my opinion, your father should continue to take the prednisone and call his doctor on Monday. You'll probably just talk to one of the nurses who will in turn talk with the doctor and then get back to your dad on what he should do.
Prednisone is truly a miracle drug, but it is hard on the bones and has some side effects on some people.
Hope this helps!
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Jan 2010 • 1 answer
Posted 21 Oct 2015 • 0 answers
Posted 3 Dec 2015 • 1 answer
Posted 4 Mar 2016 • 0 answers
Posted 12 Aug 2016 • 0 answers